Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy After Fingering Sign Of HIV AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from www.thebody.com/sfaf/winter05/neuro.html Gadd, C. (2006). CROI: Capsaicin patch helps relieve neuropathy. Aidsmap : Retrieved October...
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise (neurologist) and tests to sort out possible cause. There are Read more »

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or hands, you should discuss this with your doctor.BY Read more »

How Does HIV Associated Neuropathy Manifest Itself?

My above question is the question. What are the symptoms of HIV related neuropathy, and can they manifest during seroconversion? Thanks Doc!
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV-related neuropathy most commonly involved tingling or numbness in the toes and feet or pain in the feet before then involving the fingers and hands. Read more »
Articles
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

...Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago when one of... Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...My name is Scott Evans. I'm with the Harvard School of Public Health. This work is about looking at HIV-associated peripheral neuropathy in the HAART [highly active antiretroviral therapy] era. 1 We used data from the ALERT study, a large... Read more »
U.S. Centers for Disease Control and Prevention

Controlled Trial of High-Concentration Capsaicin Patch for Treatment of Painful HIV Neuropathy

... There are limited effective treatments for the painful condition HIV-associated distal sensory polyneuropathy (HIV-DSP). Capsaicin desensitizes cutaneous nociceptors resulting in reduced pain. The authors reported on a placebo-controlled Read more »
Brown Medical School

HIV 101: Diagnosis of Neuropathy in HIV-Positive Prison Inmates

...and the toxic effects of drugs used to treat HIV and OIs. The most common neurologic problem in HIV infection is peripheral neuropathy (PN), which involves lesions of the PNS. The major form of PN in HIV disease is distal symmetric polyneuropathy... Read more »
Connect With Others

HIV Optic Neuropathy

Posted by toper3
...Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy

Posted by tol85, 1 Reply
...is, Has anyone had symptoms of neuropahty, then have tested negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. Read more »